Hi- I was diagnosed with bipolar 1 disorder 5 years ago. My manic episodes (which usually display as rage/ irritability/ delusions) are precipitated by the use of anti-depressants. I also have struggled on and off with bulimia since the age of 16. I know that I need to be off of anti-depressants. They make me angry and irritable. However, when I stop taking anti-depressants, within a month I am struggling with depression and bulimia (which is under control with Wellbutrin). My doctor recommended increasing the Seroquel while I continue on the Wellbutrin. I did and I could not think clearly. I couldn't remember anything. I am a Systems Analyst and I need to be able to concentrate. Maybe I am asking for too much- but do you know of any medication/ combination that may be helpful for bipolars with bulimia? We have tried removing the anti-depressants and increasing the Provigil or Lamictal. It still resulted in depression/ bouts of bulimia. I am currently taking 100-200 mg Provigil, 300 mg Wellbutrin, 150 mg Seroquel and 150 mg Lamictal. Although the bulimia is under control- I am angry and moody. This is harming my relationship with my husband and family.
You are already taking so much medication, in my view, you are looking in the wrong place for the cure. angry, moody and bulimia have psychological causes, they are not part of a brain disease. See about getting some professional help to find the source, and in fact, if you can work on the habit of eating too much, which is emotional eating,you will begin to open up your mind, and can figure out what is happening. Find out all you can about emotional eating, that is your best bet, and you can start your exploration at my website, or other places on the internet.
I agree with the doctor, too many meds! I too suffer from years of bulimia...Zoloft helped me...then successfully quit 7 years ago...i was fine for many years, but I am recently hurting from a broken engagement...my world is coming apart and so am I...it's causing me to fall back into the bulimia nightmare...I am seeing a counselor, going to support groups ...but I may need some meds to help me control the crazy compulsion
Looks like we're on the same boat. I too was diagnosed with bipolar, II, to be exact. It seems to me that the eating problem is more of a symptom rather than the disease itself. I am going through a very painful divorce and my eating disorder is back again after 4 years. I was bulimic before and I had short periods of extreme weight loss as well. Now it's back to square one, feels like all that effort is gone. I don't purge anymore, I just binge and gain weight and I feel like I will become morbidly obese, I am terrified. I have a long way to get there but I am so afraid of losing control of myself..my binges are uncontrollable. For me, Zoloft was generally helpful for OCD -eating-, I'm gonna give it another shot. Lamictal was good for depression.
I am not sure how your doctor prescribed you Wellbutrin but you should stay away from Wellbutrin if you have bulimia, it can cause irritability in bipolars but most importantly it can cause seizures in bulimic patients, please read the warnings on seizures if you are still purging.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.